| Model Number |
27303 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Fracture (1260)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/11/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient came to the hospital for treatment due to cerebral hemorrhage and needed to be implanted with a lumbar cistern drainage.After the drainage tube insertion operation was completed, it was found that the external drainage tube was ruptured.The usage of the device was stopped immediately and replaced with a new drainage device.The patient's outcome was no injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that according to the clinical doctor, after the lumbar drainage surgery was performed on the patient, the intraoperative catheter was successfully placed, and the clamp was fixed well.Then, it was found cerebrospinal fluid leakage at the position of about 10 cm at the posterior side, and the catheter was immediately replaced.It was noted that the ruptured drainage catheter was an external drainage catheter of the lumbar spine, the device's implantable thin tube.After that, the patient had no adverse reactions.
Additional Manufacturer Narrative